Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 147, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 28, 2008, 3:46 PM MDT for San Miguel County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 3:46 PM MDT (21:46 UTC)
- Expired
- Jun 28, 2008, 4:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:01 PM MDT, 45 minutes earlier.
Area forecast discussion, Jun 28, 3:01 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT SAT JUN 28 2008 CORRECTED FIRST PARAGRAPH .DISCUSSION... FORECAST CHALLENG FOR THIS EVENING WILL BE DETERMINING HOW STRONG THE EAST WIND WILL GET IN THE RIO GRANDE VALLEY...WHERE A WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MDT. A POTENT BACK DOOR COOL FRONT...ENHANCED BY STRONG OUTFLOWS FROM WESTERLY MOVING CONVECTION ON THE EASTERN PLAINS...IS EXPECTED TO PUSH OVER THE TOP OF THE CENTRAL MOUNTAIN CHAIN WITH STRONG EAST WINDS BEGINNING BETWEEN 4 AND 6 PM AND LINGERING AS LATE AS 11 PM MDT. GFS AND NAM DEPICT 10K FT WINDS OUT OF THE EAST AT 15 TO 25 KTS...WHICH SHOULD HELP THE EAST WINDS TO TOP THE CENTRAL MOUNTAIN CHAIN AND CAUSE STRONG WINDS FOR MOST PARTS OF THE RIO GRANDE VALLEY...ESPECIALLY ALONG AND EAST OF THE RIO GRANDE. SINCE SOME OF THE CONVECTION ON THE PLAINS HAS BEEN TURNING SEVERE THIS AFTERNOON...THE EVENING SHIFT MAY NEED TO UPGRADE THIS WIND ADVISORY TO A HIGH WIND WARNING...IF STRONG THUNDERSTORM OUTFLOWS TOP THE MOUNTAINS. FORECAST CHALLENGE FOR THE REMAINDER OF THE WEEKEND WILL BE DETERMINING WHERE A MESO LOW OVER THE SOUTHEAST PLAINS WILL MOVE. THE LOW IS EMBEDDED IN A RIDGE WITH WEAK AIRFLOW ALOFT...AND THE GFS...NAM...ECMWF AND UKMET ALL DRIFT THE LOW SLOWLY TOWARD THE WEST OR SOUTHWEST THROUGH THE WEEKEND. BY MONDAY...THE MESO LOW SHOULD BE SOMEWHERE IN NORTH OR NORTHWEST MEXICO...IF IT DOES NOT FILL. THE INCREASED MOISTURE FROM THE BACK DOOR COOL FRONT AND THE DESTABILIZING INFLUENCE OF THE MESOLOW SHOULD RESULT IN A DAMP AND COOL WEEKEND FOR MUCH OF NEW MEXICO. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FAVOR THE EAST TODAY BEFORE THE FOCUS OF CONVECTION GRADUALLY SHIFTS WESTWARD THIS WEEKEND WITH THE MESO LOW. WITH PRECIPITABLE WATER VALUES EXPECTED TO CLIMB TO AROUND AN INCH...SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...EXCEPT FOR THOSE THAT DEVELOP WEST OF THE CONTINENTAL DIVIDE WHERE PRECIP SHOULD BE LIGHTER. A STEADY EAST WIND SHOULD PERSIST THROUGH THE RIO GRANDE VALLEY ALL DAY SUNDAY...SO DONT BE SUPRISED IF CONVECTION IN THE VALLEY REMAINS ISOLATED THAT DAY DUE TO DOWN SLOPING FLOW. BY MONDAY...MOISTURE WILL BEGIN RECYCLING WITH LESS AND LESS COVERAGE OF THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING THROUGH MID WEEK. 44 && .AVIATION... AT TIME OF THIS PRODUCT ISSUANCE BACK DOOR COLD FRONT STRETCHING SOUTH FROM JUST E OF SANTA FE TO JUST E OF CLINES CORNERS THEN E TO JUST N OF KCVN. PREFRONTAL WINDSHIFT IS A SHORT DISTANCE TO W OF FRONT EXTENDING ACROSS THE E SLOPES OF SANDIAS AND N MANZANOS. STRONG CONVECTION AFFECTING KLVS TO SANTA ROSA TO CLOVIS AND PORTALES AREAS BETWEEN 21Z AND 00Z AND FARTHER TO W AND S THEREAFTER. EXPECT LOW CIGS AND VSBYS IN STORMS AND HEAVY RAIN ALONG WITH STRONG OUTFLOWS...HAIL AND FREQUENT LIGHTNING STRIKES. WIND GUSTS TO 50 KTS ARE POSSIBLE WITH THE CONVECTION ALONG AND EITHER SIDE OF FRONT. ALSO VISIBILITIES MAY BE REDUCED TO 4 MILES OR LESS LOCALLY IN TSTMS. LOW CLOUDS WITH SOME FOG LIKELY TO PRODUCE IFR AND MVFR CONDITIONS NEAR AND AFTER 05Z ACROSS A GOOD PORTION OF THE E PLAINS WESTWARD TO CREST OF CENTRAL MT CHAIN WHERE CREST AND E SLOPES ARE ALSO LIKELY TO BECOME OBSCURED. A STRONG EAST WIND IS EXPECTED AT KABQ AFTER 23Z OR 00Z WITH GUSTS TO 40 KT POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... ISOLATED WET AND DRY STORMS EARLY THIS EVENING BETWEEN CONTINENTAL DIVIDE AND RIO GRANDE VALLEY...MORE LIKELY VICINITY OF THE LATTER. BETTER COVERAGE OF WET STORMS WITH SOME HEAVY RAINFALL CENTRAL MT CHAIN EASTWARD. A COLD FRONT WILL USHER IN RICHER MOISTURE ACROSS THE RIO GRANDE VALLEY FROM THE E PLAINS AS IT PUSHES THROUGH THE CENTRAL MOUNTAIN CHAIN TONIGHT...MOISTENING WESTERN AREAS FOR SUNDAY. STRONG WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 OR EVEN 45 MPH WILL BE LIKELY ACROSS RIO GRANDE VALLEY AFTER ABOUT 5 OR 6 PM MDT TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND WILL BE OF WETTER NATURE SUNDAY ACROSS THE WEST. RELATIVE HUMIDITY VALUES WILL ALSO HIGHER BOTH DURING THE DAY AND AT NIGHT THRU AT LEAST MONDAY THANKS TO THE MOISTURE SURGE. SHOWERS AND THUNDERSTORMS WILL CONTINUE THRU EARLY OR MID WEEK AS UPPER HIGH REMAINS PARKED TO THE WEST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 60 93 61 94 / 10 20 20 20 GALLUP.......................... 52 88 53 88 / 10 20 30 20 GRANTS.......................... 56 83 54 83 / 10 20 30 20 GLENWOOD........................ 58 90 60 87 / 10 20 30 20 CHAMA........................... 42 76 44 76 / 30 50 30 30 LOS ALAMOS...................... 54 77 50 80 / 30 20 30 20 RED RIVER....................... 40 67 40 71 / 60 50 30 40 TAOS............................ 50 77 49 83 / 40 40 30 20 SANTA FE........................ 58 76 51 82 / 30 50 30 30 SANTA FE AIRPORT................ 57 78 53 84 / 30 30 30 20 ESPANOLA........................ 57 82 53 89 / 30 20 30 20 ALBUQUERQUE HEIGHTS............. 65 83 63 86 / 30 20 30 20 ALBUQUERQUE VALLEY.............. 64 85 59 89 / 20 20 30 20 ALBUQUERQUE FOOTHILLS........... 62 81 56 88 / 30 30 30 20 ALBUQUERQUE WEST MESA........... 63 85 61 91 / 20 20 30 20 SOCORRO......................... 64 84 64 86 / 20 40 50 20 SANDIA PARK/CEDAR CREST......... 54 77 48 80 / 40 40 30 30 MORIARTY/ESTANCIA............... 54 78 53 82 / 50 50 30 30 CARRIZOZO....................... 60 80 67 79 / 40 50 60 30 RUIDOSO......................... 56 69 63 71 / 50 60 60 30 RATON........................... 53 78 51 85 / 50 40 20 30 LAS VEGAS....................... 51 74 50 82 / 50 40 30 30 ROY............................. 58 77 57 81 / 50 20 20 20 CLAYTON......................... 58 78 58 88 / 50 20 20 10 SANTA ROSA...................... 58 81 59 86 / 50 30 20 20 TUCUMCARI....................... 64 82 62 90 / 50 30 20 10 FORT SUMNER..................... 65 80 63 88 / 50 40 20 20 CLOVIS.......................... 62 81 61 88 / 50 30 20 20 PORTALES........................ 63 81 63 87 / 50 30 20 20 ROSWELL......................... 67 79 65 88 / 50 60 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 11 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ003-009-015-016. && 44/43
Hazardous weather outlook, Jun 28, 6:00 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 28 2008 NMZ001>021-026-291200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF EASTERN NEW MEXICO. IN ADDITION...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO SUNDAY AFTERNOON AND EVENING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT LARGE HAIL AND DAMAGING WINDS.
In the hours before
Local storm report, Jun 28, 2:29 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL OJO FELIZ 36.06N 105.12W
06/28/2008 E0.75 INCH MORA NM TRAINED SPOTTER
&&
JSUKSpecial weather statement, Jun 28, 2:34 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 234 PM MDT SAT JUN 28 2008 NMZ012-013-018-020-021-282100- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 234 PM MDT SAT JUN 28 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER EASTERN GUADALUPE... SOUTHWEST QUAY AND CENTRAL CURRY COUNTIES... AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF RHEA TO 11 MILES EAST OF PUERTO DE LUNA. MOVEMENT WAS EAST AT 7 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORREST...HOUSE... MCALISTER...PLEASANT HILL...RAGLAND AND RANCHVALE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 40
Special weather statement, Jun 28, 2:57 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT SAT JUN 28 2008 NMZ005-012-282130- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 257 PM MDT SAT JUN 28 2008 ...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL GUADALUPE COUNTY... AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHEAST OF COLONIAS. MOVEMENT WAS WEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL SAN MIGUEL COUNTY AND RURAL NORTH CENTRAL GUADALUPE COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 40
Local storm report, Jun 28, 3:12 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 E SANTA ROSA 34.94N 104.64W
06/28/2008 E0.75 INCH GUADALUPE NM PUBLIC
&&
JSUKLocal storm report, Jun 28, 3:19 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL VALMORA 35.82N 104.92W
06/28/2008 E0.75 INCH MORA NM CO-OP OBSERVER
&&
JSUKSpecial weather statement, Jun 28, 3:20 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT SAT JUN 28 2008 NMZ004-011-282145- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS- 320 PM MDT SAT JUN 28 2008 ...STRONG THUNDERSTORM MOVING ACROSS THE SAN MIGUEL AND SANTE FE COUNTY LINES... AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ROWE. MOVEMENT WAS WEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLORIETA...LOWER COLONIAS...PECOS AND SOUTH SAN YSIDRO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:10 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 50 min |
| Jun 28, 12:21 PM MDT | Areal Flood Advisory | ABQ | Colfax | 114 min |
| Jun 28, 12:45 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, Rio Arriba, Taos | 2 hr |
| Jun 28, 1:13 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 47 min |
| Jun 28, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora, Taos | 44 min |
| Jun 28, 2:22 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, San Miguel | 113 min |
| Jun 28, 2:27 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 63 min |
| Jun 28, 2:45 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 60 min |
| Jun 28, 3:08 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 52 min |
| Jun 28, 3:27 PM MDT | Wind Advisory | ABQ | 6 hr | |
| Jun 28, 3:30 PM MDT | Areal Flood Advisory | ABQ | Curry, Guadalupe, Quay, San Miguel | 2 hr |
| Jun 28, 4:19 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 41 min |
| Jun 28, 4:29 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Jun 28, 4:37 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 28, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 45 min |
| Jun 28, 5:29 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 2 hr |
| Jun 28, 5:41 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 64 min |
| Jun 28, 5:42 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 63 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.